Alert archive / Ohio / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Charleston, WV

March 28, 2016Athens County, Meigs County, Ohio; Jackson County, Mason County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Mar 28, 2016, 12:14 AM EDT for Athens County, Meigs County, Ohio; Jackson County, Mason County, West Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2016, 12:14 AM EDT (04:14 UTC)
Expired
Mar 28, 2016, 12:45 AM EDT
In force
31 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Athens County, OH, Meigs County, OH, Jackson County, WV, Mason County, WV

The radar

The Charleston,WV radar (KRLX), 98 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

827 
WUUS51 KRLX 280414
SVRRLX
OHC009-105-WVC035-053-280445-
/O.NEW.KRLX.SV.W.0001.160328T0414Z-160328T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1214 AM EDT MON MAR 28 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEIGS COUNTY IN SOUTHEASTERN OHIO...
  SOUTHEASTERN ATHENS COUNTY IN SOUTHEASTERN OHIO...
  NORTHWESTERN JACKSON COUNTY IN NORTHWESTERN WEST VIRGINIA...
  NORTH CENTRAL MASON COUNTY IN WESTERN WEST VIRGINIA...

* UNTIL 1245 AM EDT

* AT 1214 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR RUTLAND TO NEAR POMEROY TO RACINE...AND MOVING
  NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POMEROY...RACINE...COOLVILLE...FORKED RUN STATE PARK...RAVENSWOOD...NEW
  HAVEN...TUPPERS PLAINS...CHESTER...SYRACUSE...REEDSVILLE...
  HARRISONVILLE...DARWIN AND PORTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3932 8185 3930 8182 3927 8182 3927 8172
      3921 8173 3919 8174 3918 8176 3915 8174
      3910 8175 3904 8162 3889 8191 3903 8200
      3913 8217 3940 8185
TIME...MOT...LOC 0414Z 229DEG 47KT 3912 8207 3906 8197 3898 8192 

$$

KISTNER
2 follow-up statements
425 
WWUS51 KRLX 280424
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1224 AM EDT MON MAR 28 2016

WVC053-280433-
/O.CAN.KRLX.SV.W.0001.000000T0000Z-160328T0445Z/
MASON WV-
1224 AM EDT MON MAR 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MASON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3932 8185 3930 8182 3927 8182 3927 8172
      3921 8173 3919 8174 3918 8176 3915 8174
      3910 8175 3906 8167 3898 8180 3910 8194
      3920 8208 3940 8185
TIME...MOT...LOC 0423Z 229DEG 47KT 3919 8197 3913 8187 3905 8182 

$$

OHC009-105-WVC035-280445-
/O.CON.KRLX.SV.W.0001.000000T0000Z-160328T0445Z/
MEIGS OH-ATHENS OH-JACKSON WV-
1224 AM EDT MON MAR 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR NORTHEASTERN MEIGS...SOUTHEASTERN ATHENS AND NORTH CENTRAL
JACKSON COUNTIES...

AT 1223 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF COOLVILLE TO NEAR TUPPERS PLAINS TO
NEAR FORKED RUN STATE PARK...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
COOLVILLE...FORKED RUN STATE PARK...TUPPERS PLAINS...CHESTER...REEDSVILLE
AND PORTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3932 8185 3930 8182 3927 8182 3927 8172
      3921 8173 3919 8174 3918 8176 3915 8174
      3910 8175 3906 8167 3898 8180 3910 8194
      3920 8208 3940 8185
TIME...MOT...LOC 0423Z 229DEG 47KT 3919 8197 3913 8187 3905 8182 

$$

KISTNER
383 
WWUS51 KRLX 280440
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1240 AM EDT MON MAR 28 2016

OHC009-105-WVC035-280450-
/O.EXP.KRLX.SV.W.0001.000000T0000Z-160328T0445Z/
MEIGS OH-ATHENS OH-JACKSON WV-
1240 AM EDT MON MAR 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MEIGS...
SOUTHEASTERN ATHENS AND NORTH CENTRAL JACKSON COUNTIES WILL EXPIRE AT
1245 AM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3932 8185 3930 8182 3927 8182 3927 8172
      3921 8173 3919 8174 3918 8176 3915 8174
      3910 8175 3906 8167 3898 8180 3910 8194
      3920 8208 3940 8185
TIME...MOT...LOC 0439Z 229DEG 47KT 3919 8197 3913 8187 3905 8182 

$$

KISTNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 9:39 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Mar 27, 9:39 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
939 PM EDT SUN MAR 27 2016

.SYNOPSIS...
COLD FRONT EARLY MONDAY MORNING. LOW LEVEL MOISTURE LINGERS IN
COOLER TEMPERATURES INTO MONDAY NIGHT. HIGH PRESSURE TUESDAY. WARMER
WEDNESDAY. LOW PRESSURE/FRONT THURSDAY. COOLER AIR AGAIN OVER WEEKEND.

&&

.NEAR TERM /THROUGH MONDAY/...
POSSIBILITY OF SOME STRONG STORMS THIS EVENING...PARTICULARLY
ACROSS WESTERN ZONES...AS LINE OF STORMS IN NW OHIO...INDIANA AND
WESTERN KY CONTINUES TO RACE EASTWARDS...AS A COLD FRONT
ASSOCIATED WITH A DEEPENING LOW PRESSURE SYSTEM...CURRENTLY MOVING
NORTHEAST TOWARDS THE GREAT LAKES...AND A NEGATIVELY TILTED UPPER
SHORTWAVE TROUGH PUSHES EAST INTO THE MID MISSISSIPPI VALLEY
REGION. MAIN THREAT WILL BE STRONG WINDS...WITH STRENGTHENING
SHEAR OF 60+KTS OUT AHEAD OF FRONT. THERE IS SOME EVIDENCE OF
WEAKENING OF STORMS ACROSS THE NORTHERN HALF OF THE LINE...AS
SOUTHERN STORMS STRENGTHEN...AND IT IS STILL YET TO BE SEEN HOW IT
WILL ALL PLAY OUT...BUT THERE IS A RISK FOR STRONG WINDS TONIGHT
WITH ANY CONVECTION...MAINLY ACROSS OUR WEST.

PREVIOUS DISCUSSION FOLLOWS... WITH MORNING UPDATE HAD PUT IN
SOME ISOLATED SHOWERS AS A PSEUDO WARM FRONT LIFTS ACROSS
CWA...HOWEVER RADAR ECHOS HAVE LARGELY DRIED UP SO TOOK THAT
MENTION BACK OUT. HRRR STILL TRIES TO KICK OFF A SHOWER OR
TWO...BUT WITH THICK CIRRUS NOW IN PLACE...DO NOT SEE US BEING
ABLE TO POP ANYTHING MORE THAN SOME CU.

HAVE CLOUDS CONTINUING TO INCREASE AND LOWER INTO THIS EVENING...AS
A SOUTHERN STREAM SYSTEM STARTS MAKING ITS WAY UP THE ATLANTIC
COAST. STILL THINKING WE COULD GET SOME ISOLATED TO SCATTERED
SHOWERS ACROSS THE EASTERN SLOPES LATER THIS AFTERNOON OR
EVENING...SO LEFT SOME LOW POPS THERE. OTHERWISE...ATTENTION TURNS
TO NORTHERN STREAM LOW PRESSURE SYSTEM WHICH WILL LIFT THROUGH THE
GREAT LAKES TONIGHT. THIS WILL DRIVE A COLD FRONT THROUGH THE CWA
LATE TONIGHT/EARLY MONDAY. HAVE 80-100 POPS ALONG AND AHEAD OF
THE FRONT AS IT CROSSES. MUCH LIKE THE LAST DECENT COLD FRONT WE
HAD PASS...PWATS DRY UP SOME AS THE SYSTEM MOVES EAST...SO HAVE
HIGHEST QPF ACROSS SE OHIO -- GENERALLY 0.5 INCH...TAPERING DOWN
TO ONLY AROUND 0.25 INCH ACROSS THE MOUNTAINS.

ANY INSTABILITY OF NOTE REMAINS LARGELY TO OUR WEST UNTIL SOME
200-400J/KG CAPE SLIDES THROUGH RIGHT AHEAD OF THE FRONT...AND BY
THAT TIME WE ARE GETTING INTO THE DIURNAL MINIMUM FOR CONVECTION.
HAVE ISOLATED TO SCATTERED THUNDER IN THE OHIO RIVER VALLEY
EASTWARD TO AROUND THE I-79 CORRIDOR BEFORE FADING OUT.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
850 MB THERMAL TROF PASSES AROUND 12Z TUESDAY...12Z NAM AND ECMWF
ABOUT 1 TO 2C COLDER THAN THE 12Z GFS.  LOWERED MIN TEMP AOA 4000
THSD A DEGREE OR TWO...TRENDING COLDER THAN GFS.

OVERNIGHT MONDAY NIGHT...THINNING MOISTURE UNDER THE SUBSIDENCE
INVERSION AOB 5 THSD FT...SO CLOUD COVER TOUGH...WITH HOLES OPENING
UP.  STILL HAVE THE LOWERING POPS OVER OUR CENTRAL MOUNTAINS FOR
SPOTTY LIGHT RAIN SHOWER...MAYBE A SPOTTY LIGHT SNOW SHOWER UP HIGH.

STILL THOUGHT ENOUGH CLEARING IN NE KENTUCKY MONDAY NIGHT FOR
POSSIBLE MIN TEMP NEAR FREEZING FOR DAWN TUESDAY. WILL INSERT IN OUR
HAZARDOUS WEATHER OUTLOOK FOR KY SINCE THAT IS WHERE OUR SPRING
FREEZE PROGRAM AS ALREADY STARTED. WITH MARGINAL TEMPERATURES AND
CLOUD CONCERNS FOR AT LEAST PART OF THE NIGHT...DID NOT POST A
FREEZE WATCH.

WITH HIGH PRESSURE OVER OUR VICINITY AT START OF TUESDAY
NIGHT...THOUGHT NOCTURNAL INVERSION MAY FORM IN VALLEYS BEFORE THE
THE LOW LEVEL FLOW FROM THE SOUTHEAST INCREASES 06Z TO 12Z
WEDNESDAY.  SO LOWERED MIN TEMPS IN THE SHELTERED VALLEYS.

ANOTHER NICE MARCH DAY FOR WEDNESDAY...FOR THIS WARM MARCH OF 2016.
A LARGE DIURNAL TEMP SPREAD WITH 850 TEMPS WARMING TO 14C IN SRN
LOWLANDS BY LATE AFTERNOON.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS SUGGEST THAT A SFC HIGH PRESSURE MOVE OFF THE  ATLANTIC COAST
ALLOWING A WARM FRONT TO LIFT NORTH EARLY THURSDAY. THIS WARM FRONT
COULD BRING SOME RAIN EARLY THURSDAY...BUT THE AREA WILL REMAIN IN
THE WARM SECTOR OF A SFC LOW PRESSURE WITH POSSIBLE CONVECTION AHEAD
OF THE COLD FRONT THROUGH LATE THURSDAY. THEREFORE...KEPT LIKELY
POPS FOR THURSDAY. MODELS SHOW LOW SFC CAPE AND HIGH DEEP LAYERED
SHEAR ENVIRONMENT WITH PRECIPITABLE WATER UP TO 1.25 INCHES. THESE
PARAMETER COULD ALLOW THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON
HOURS. THEREFORE...KEPT THUNDER UNDER LIKELY POPS FOR THURSDAY.

BY 12Z FRIDAY...THE FRONT WILL BE JUST EAST OF THE
APPALACHIANS...BUT A SECONDARY FRONT WILL REINFORCE THE COLD AIR.
THE AREA REMAINS UNDER NORTHWEST FLOW THROUGH THE WEEKEND. ANOTHER
BUT FASTER SYSTEM CROSS THE GREAT LAKES SATURDAY.

USED THE WPC GUIDANCE FOR TEMPERATURES THROUGH THE PERIOD.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
VFR THROUGH 06Z...EXCEPT MAYBE SOME MVFR CLOUDS ALONG EASTERN
SLOPES...AFFECTING SITES SUCH AS KBKW. WIDESPREAD MVFR CIGS WILL
GRADUALLY DEVELOP ACROSS THE AREA AFTER 06Z AS A COLD
FRONT...ALONG WITH SCT SHRA AND TSRA SPREAD FROM WEST TO EAST
ACROSS THE REGION. IN ADDITION...GUSTY WESTERLY WINDS WILL DEVELOP
AS THE FRONT SWEEPS THROUGH THE REGION...PARTICULARLY AFTER
06-09Z...WITH OCCASIONAL GUSTS IN THE LOWER 20 KTS.

PRECIPITATION WILL GRADUALLY TAPER OFF FROM WEST TO EAST AFTER
12Z...ALTHOUGH WIDESPREAD MVFR AND LOCAL IFR CIGS WILL CONTINUE TO
LINGER THROUGH AT LEAST 18-20Z...WHEN SOME GRADUAL IMPROVEMENT TO
LOW VFR WILL TAKE PLACE FROM WEST TO EAST. MOUNTAINS MAY NOT SEE
IMPROVEMENT TO VFR DURING THE PERIOD.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF PRECIPITATION AND ASSOCIATED MVFR
CONDITIONS MAY VARY FROM FORECAST. MORE WIDESPREAD IFR MAY OCCUR
ON MONDAY BEHIND THE FRONT THAN CURRENTLY FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            MON 03/28/16
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    M
HTS CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
BKW CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M

AFTER 00Z TUESDAY...
IFR POSSIBLE IN STRATUS TUESDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...MZ/MPK
NEAR TERM...MZ/SL
SHORT TERM...KTB
LONG TERM...ARJ
AVIATION...SL
Hazardous weather outlook, Mar 27, 3:00 PM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT SUN MAR 27 2016

KYZ101>103-105-281900-
GREENUP-CARTER-BOYD-LAWRENCE KY-
300 PM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE OVERNIGHT TONIGHT.
DAMAGING WINDS WOULD BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DAWN TEMPERATURES ON TUESDAY...AND AGAIN EARLY WEDNESDAY...
MAY BE NEAR FREEZING IN OUTLYING AREAS AWAY FROM RIVERS.

IF THIS POTENTIAL INCREASES...A FREEZE WATCH OR WARNING MAY
BE POSTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>087-WVZ005>009-281900-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
300 PM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...AND PORTIONS
OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE OVERNIGHT TONIGHT.
DAMAGING WINDS WOULD BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ010-011-013>020-024>040-046-047-281900-
DICKENSON-BUCHANAN-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
300 PM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND
PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 27, 11:59 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1159 PM EDT SUN MAR 27 2016

OHZ075-084>086-WVZ007-008-280445-
VINTON-ATHENS-GALLIA-MEIGS-MASON-JACKSON-
1159 PM EDT SUN MAR 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN GALLIA...
SOUTHEASTERN VINTON...MEIGS...ATHENS...NORTHWESTERN JACKSON AND
NORTHWESTERN MASON COUNTIES...

AT 1158 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES EAST OF WELLSTON TO 7 MILES WEST OF RUTLAND TO
POINT PLEASANT...AND MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ATHENS...POINT PLEASANT...GALLIPOLIS...POMEROY...GLOUSTER...ALBANY...
RACINE...COOLVILLE...RUTLAND...FORKED RUN STATE PARK...RAVENSWOOD...NEW
HAVEN...MASON...TUPPERS PLAINS...MIDDLEPORT...CHESTER...CHAUNCEY...
SYRACUSE...HARTFORD CITY AND JACKSONVILLE.

LAT...LON 3946 8205 3945 8185 3932 8185 3930 8182
      3927 8182 3927 8172 3921 8173 3918 8176
      3915 8174 3910 8175 3904 8162 3877 8209
      3905 8243 3914 8242 3914 8248 3953 8205
TIME...MOT...LOC 0358Z 227DEG 36KT 3911 8239 3901 8226 3887 8210

KISTNER

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 11:59 PM EDTSpecial Weather StatementRLXAthens, Meigs46 min
Mar 28, 12:35 AM EDTSpecial Weather StatementRLXWashington40 min
Mar 28, 1:13 AM EDTSpecial Weather StatementRLXPerry32 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2016Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.